MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229985
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Occlusion (1984); Extubate (2402)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tube was routinely placed by the anesthesiologist prior to the thyroid procedure.The intubation was used normally without any problems.However, shortly before the patient was then placed in the operating room, there was an increase of the ventilation pressure.The ventilation pressure was noticed after the airway was established.So, the anesthesiologist decided to extubate the tube and intubate the patient again with another new tube.The delay time was only when the extubation and the new intubation of the tube.Then all was fine and the thyroid procedure was performed without any problems.There was no patient impact after the procedure as status of patient was alive with no injury.
 
Additional Manufacturer Narrative
Analysis of the device found that the flex circuit was cut off.In an as received condition, there was an occlusion of the main tube inside diameter which would have resulted in the reported event.It was at the proximal end near the inflation assembly connection with the main tube.The peak of the occlusion was approximately radially centered in respect to the inflation assembly and measured 2-1/8¿ inches long.The length spanned from the proximal side of the inflation assembly connection (by 5/8¿) and proceeded distally (by 1-5/8¿).The drawing requires that separation of the pvc layers (delamination) shall be less than or equal to 1.0mm (0.040¿).Using the 8.5mm inside diameter as reference, the delamination / separation of the pvc layer extended out from the surface by approximately 5.5mm.A syringe was used to inflate the cuff with 15cc of air.No pressure was applied to the cuff and within one minute, the inside diameter delamination increased to 7.5mm.The tube was deflated however the obstruction only partially receded.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8091032
Report Number1045254-2018-00630
Device Sequence Number13817701
Product Code ETN
UDI-Device Identifier00643169358836
UDI-Public00643169358836
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number8229985
Device Catalogue Number8229985
Device Lot Number0214833002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78